Alabama, 2004Lightning Strike in Alabama, June 6, 2004
June 6, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 6, 12:00 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 12:00 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT SUN JUN 6 2004
...SHORT TERM...UPPER SHEAR AXIS HAS ALIGNED ITSELF ALONG THE COAST
THIS AFTERNOON...WITH STALLED SURFACE FRONTAL BOUNDARY DRAPED EAST/
WEST OVER THE DEEP SOUTH. WITH MOIST AND HUMID AIRMASS
DESTABILIZING...CAPES HAVE INCREASED TO WELL OVER 2300 J/KG OVER THE
EASTERN ZONES. NET RESULT FROM ALL OF THIS IS EXPANDING COVERAGE OF
CONVECTION OVER SOUTHWEST ALABAMA AND THE FLORIDA PANHANDLE. DUE TO
THESE TRENDS...HAVE INCREASED COVERAGES OVER THESE AREAS FOR THIS
AFTERNOON. HAVE ALSO TWEAKED AFTERNOON TEMPERATURES GIVEN CLOUDS AND
RAIN. /10
........................PREVIOUS................................
.SYNOPSIS...SERIES OF WEAK SHORTWAVES MOVING IN BROAD UPPER LEVEL
TROUGH OVER EASTERN CONUS. MORNING RUC MODEL RUN RESOLVED A 700 MB
CUTOFF LOW OVER THE MOBILE METRO AREA. KMOB RADAR DETECTING
CONVECTION AND CIRCULATION ASSOCIATED WITH THE LOW LIFTING
NORTHEAST...WITH SCATTERED SHOWERS AND THUNDERSTORMS EAST OF LINE
FROM WILCOX COUNTY TO BUOY 42007. KLIX 12Z RAOB REVEALS ABUNDANT
DEEP LAYER MOISTURE ACCOMPANIES THE LOW WITH A PRECIPITABLE WATER
VALUE 135 PERCENT OF NORMAL. AT THE SURFACE...A WARM FRONT IS
LIFTING NORTH OF THE FORECAST AREA. LATEST SURFACE ANALYSIS PLACES
FRONT FROM NEAR COLUMBUS GEORGIA...TO JUST SOUTH OF MONTGOMERY
ALABAMA...THEN NORTHEAST THROUGH NORTHERN MISSISSIPPI. VISIBLE SAT
IMAGERY SHOWING CUMULUS FIELD HAD DEVELOPED IN WARM MOIST SECTOR...
WITH NORTHERN BOUNDARY MARKING THE POSITION OF THE FRONT.
&&
.SHORT TERM...CONVECTION COVERAGE WILL CONTINUE TO EXPAND EAST AND
NORTH THROUGH THE REMAINDER OF THE AFTERNOON WITH ADVANCING SYSTEM.
WILL HIGHLIGHT LIKELY CHANCES OVERNIGHT INTO MONDAY MORNING ACROSS
THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA...ISOLATED TO
SCATTERED SOUTHWEST. DRIER MID LEVEL AIR WILL ADVECT OVER THE
FORECAST AREA LATE MONDAY AS THE SOUTHWEST FLOW TRANSITIONS TO A
NORTHWEST FLOW BEHIND THE SLOW DEPARTING UPPER LOW. ANTICIPATE
ISOLATED PRECIP COVERAGE OVER MOST OF THE CWA MONDAY NIGHT INTO
TUESDAY WITH DRIER AIR AND LACK OF SYNOPTIC FORCING.
THIS TREND SHOULD CONTINUE THROUGH MID WEEK WITH BUILDING HIGH
PRESSURE AT THE SURFACE AND ALOFT PROVIDING A MAINLY DRY FORECAST
ACROSS THE REGION. PREFER THE DRIER ETA MOS OUTPUT WITH ISOLATED TO
SCATTERED COVERAGE VERSUS THE LIKELY GFS MOS OUTPUT...MAINLY DO TO
THE HIGHER ETA VERTICAL MOISTURE RESOLUTION AND UPSTREAM DRYING OVER
THE CENTRAL PLAINS NOTED ON WATER VAPOR IMAGERY. SYNOPTIC SCALE
FORCING WILL ALSO BE LACKING.
&&
.EXTENDED...PRECIPITATION CHANCES WILL INCREASE LATE IN THE WEEK AS
A SERIES OF UPPER LEVEL SHORTWAVES EJECT EASTWARD FROM IMPRESSIVE
WEST CONUS LONGWAVE TROUGH. THE UPPER RIDGE WILL TRANSITION TO A
ZONAL FLOW PER BOTH THE GFS AND ECMWF ON SATURDAY. DEEP MOISTURE WILL
ALSO RETURN TO THE REGION AS MID LEVEL MOISTURE PLUME OVER THE
WESTERN GULF ADVECTS NORTHEAST OVER THE FORECAST...WITH PRECIPITABLE
WATER VALUES APPROACHING NEAR TWO INCHES.
&&
.MARINE...A LIGHT ONSHORE FL0W AND SEAS 2 FEET OR LESS SHOULD BE
MAINTAINED THROUGH THE FORECAST PERIOD AS SURFACE HIGH PRESSURE RIDGE
BUILDS WEST FROM THE WESTERN ATLANTIC. SCATTERED PRECIPITATION
COVERAGE TODAY WILL DECREASE TO ISOLATED OR NIL AS UPPER RIDGE BUILDS
OVER THE NORTHERN GULF.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 71 87 70 88 / 40 50 20 40
PENSACOLA 73 84 72 87 / 40 60 30 40
DESTIN 74 83 74 86 / 50 60 30 40
EVERGREEN 68 85 68 88 / 60 70 30 40
WAYNESBORO 69 88 68 89 / 50 50 20 40
CAMDEN 68 85 68 88 / 60 70 40 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
22
Hazardous weather outlook, Jun 6, 4:00 AM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SUN JUN 6 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
500 AM CDT SUN JUN 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
MUCH OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND MUCH OF
NORTHWEST FLORIDA LATER TODAY. DUE TO SLIGHTLY DRIER AIR IN THE
MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH MODERATE TO
STRONG FORCING ALOFT A FEW THUNDERSTORMS MAY BECOME STRONG TO
MARGINALLY SEVERE. GUSTY WINDS FROM 30 TO 50 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH SOME OF THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH THE
REMAINDER OF THE WEEK. AT THIS TIME GUSTY WINDS FROM 30 TO 40 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH
SOME OF THE STRONGER THUNDERSTORMS THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
Lightning, Covington
- When
- June 6, 1:35 PM CST
- Where
- Covington County, Andalusia
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.249, -86.451 (the zone’s center; the record gives no point)
Lightning struck a home near Andalusia. The lightning started a small fire in the home which was quickly extinguished.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407493.